MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS1520
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the device was opened for a right lobectomy, cholecystectomy, wedge resection of diaphragm, ivc resection procedure but it was not used in surgery because the purple activation button had broken off.Another instrument was opened and used in surgery.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one ls1520 was received for evaluation.Visual inspection found that the purple activation button was disengaged from the device.The customer reported a component disengaged.The reported condition was confirmed.The investigation found that the purple activation button was disengaged from the device body.No visible damage to the button or weld were found.Quality engineering has been notified of this type of failure before and it was determined that the disengaged purple activation button is a design issue.A design improvement plan has been initiated to address the disengaged purple activation button.The investigation identified the root cause of the reported event to be a design issue.A capa has been issued.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7108132
Report Number3006451981-2017-05854
Device Sequence Number86333
Product Code GEI
UDI-Device Identifier40884524002188
UDI-Public40884524002188
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberLS1520
Device Catalogue NumberLS1520
Device Lot NumberS6LB002X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1